Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 342, NWS North Platte, NE

August 1, 2013Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2013, 10:24 PM CDT for Lincoln County, Nebraska. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2013, 10:24 PM CDT (03:24 UTC)
Expired
Aug 1, 2013, 11:30 PM CDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 10:38 PM CDTTSTM WND GST 60North Platte, NE
Aug 1, 10:41 PM CDTTSTM WND DMGNorth Platte, NENUMEROUS LARGE TREE LIMBS DOWN IN NORTH PLATTE WITH POWER OUTAGE REPORTED NEAR THE PLATTE RIVER MALL.
Aug 1, 10:44 PM CDTTSTM WND DMGNorth Platte, NEEIGHT INCH DIAMETER TREE BRANCH FELL ONTO A CAR IN NORTHEAST PART OF NORTH PLATTE.
Aug 1, 10:53 PM CDTTSTM WND DMGNorth Platte, NELARGE TREE LIMBS FROM 10 TO 14 INCHES IN DIAMETER DOWN ON THE NORTHEAST SIDE OF NORTH PLATTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 3:59 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1701 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1985 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS53 KLBF 020324
SVRLBF
NEC111-020430-
/O.NEW.KLBF.SV.W.0342.130802T0324Z-130802T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 PM CDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1020 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHWEST OF RINGGOLD TO 9 MILES SOUTH OF
  HERSHEY...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NORTH PLATTE...LAKE MALONEY STATE RECREATION AREA...MAXWELL...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...BRADY...BECK AND
  KEITH.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 169 AND 207.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 70 AND 105.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS NORTHWEST LINCOLN COUNTY. SEEK SHELTER NOW INSIDE 
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4096 10095 4139 10092 4139 10025 4090 10023
TIME...MOT...LOC 0324Z 270DEG 28KT 4139 10081 4103 10091

HAIL...1.00IN
WIND...60MPH

$$

ROBERG
3 follow-up statements
533 
WWUS53 KLBF 020339
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1039 PM CDT THU AUG 1 2013

NEC111-020430-
/O.CON.KLBF.SV.W.0342.000000T0000Z-130802T0430Z/
LINCOLN NE-
1039 PM CDT THU AUG 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 1130 PM CDT...

AT 1034 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF RINGGOLD TO NORTH PLATTE TO LAKE
MALONEY STATE RECREATION AREA...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MAXWELL...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...BRADY...
BECK AND KEITH.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 168 AND 207.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 70 AND 105.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS CENTRAL LINCOLN COUNTY INCLUDING THE CITY OF 
NORTH PLATTE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4096 10095 4139 10092 4139 10025 4090 10023
TIME...MOT...LOC 0339Z 270DEG 28KT 4139 10065 4120 10070
          4103 10075

HAIL...1.00IN
WIND...70MPH

$$

JACOBS
421 
WWUS53 KLBF 020400
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT THU AUG 1 2013

NEC111-020430-
/O.CON.KLBF.SV.W.0342.000000T0000Z-130802T0430Z/
LINCOLN NE-
1100 PM CDT THU AUG 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 1130 PM CDT...

AT 1058 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF GANDY TO 5 MILES NORTH OF MAXWELL TO
7 MILES SOUTH OF MAXWELL...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND BRADY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 180 AND 207.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 92 AND 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4094 10073 4139 10067 4139 10025 4090 10023
TIME...MOT...LOC 0400Z 270DEG 28KT 4135 10045 4116 10050
          4099 10055

HAIL...0.75IN
WIND...60MPH

$$

JACOBS
480 
WWUS53 KLBF 020428
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM CDT THU AUG 1 2013

NEC111-020437-
/O.EXP.KLBF.SV.W.0342.000000T0000Z-130802T0430Z/
LINCOLN NE-
1128 PM CDT THU AUG 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 1130 PM CDT/1030 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.  AN ADDITIONAL SEVERE THUNDERSTORM REMAINS 
IN EFFECT UNTIL MIDNIGHT CDT FOR PORTIONS OF SOUTHEASTERN LINCOLN 
COUNTY AND NORTHEASTERN FRONTIER COUNTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4094 10073 4139 10067 4139 10025 4090 10023
TIME...MOT...LOC 0427Z 270DEG 28KT 4135 10017 4116 10022
          4099 10027

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:16 PM CDT, 8 minutes earlier.

Area forecast discussion, Aug 1, 10:16 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT THU AUG 1 2013

.UPDATE...
ISSUED AT 1007 PM CDT THU AUG 1 2013

THUNDERSTORMS DEVELOPING ALONG FRONTAL BOUNDARY EXTENDING EAST
ALONG THE INTERSTATE 80 CORRIDOR. ADDITIONAL LINE OF THUNDERSTORMS
EXTENDING SOUTH FROM EAST OF CRESCENT LAKE NWR SOUTHEAST THROUGH
TO NEAR ENDERS. STORMS WILL CONTINUE TO PUSH SOUTHEAST THIS
EVENING. TORNADO WATCH 454 CANCELLED FOR THE REMAINDER OF THE
COUNTIES WITH LINCOLN COUNTY MOVED INTO THE SEVERE THUNDERSTORM
WATCH 457 THAT REMAINS VALID THROUGH 11 PM CDT.

UPDATE ISSUED AT 853 PM CDT THU AUG 1 2013

SEVERE THREAT IS SHIFTING SOUTH WITH FOCUS MAINLY ALONG AND SOUTH
OF A LINE FROM NEAR ANTIOCH EAST TO THE CHAMBERS AREA...AS FRONTAL
BOUNDARY DROPS SOUTH. FORECAST UPDATED TO REMOVE SHERIDAN COUNTY
EAST TO BOYD AND HOLT COUNTIES FROM TORNADO WATCH 454. REMAINDER
OF THE WATCH CONTINUES THROUGH 10 PM CDT.

UPDATE ISSUED AT 723 PM CDT THU AUG 1 2013

THUNDERSTORMS CONTINUE TO DEVELOP IN UNSTABLE AIRMASS. THE WARM
FRONT IS THE MAIN FOCUS AT THIS TIME WITH ADDITIONAL THUNDERSTORMS
DEVELOPING OVER THE SOUTHERN PANHANDLE THAT WILL MOVE SOUTHEAST
THIS EVENING. SEVERE THUNDERSTORM WATCH NUMBER 457 EXTENDED TO
INCLUDE ALL OF SOUTHWEST NEB.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 321 PM CDT THU AUG 1 2013

ABBREVIATED FORECAST DISCUSSION DUE TO ONGOING CONVECTION ACROSS
NORTHERN AND NORTH CENTRAL NEBRASKA.  SCATTERED TO NUMEROUS
AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
SPREAD TO THE SOUTHEAST AS AMPLE INSTABILITY WORKS IN CONJUNCTION
WITH VARIOUS BOUNDARIES AND MORE THAN SUFFICIENT SHEAR. AND WHEN
COMBINED WITH STEEP LOW-MID LEVEL LAPSE RATES...SUPERCELLS CAPABLE
OF LARGE HAIL AND DAMAGING WINDS ARE EXPECTED ACROSS MUCH OF THE
FORECAST AREA.  ISOLATED TORNADOES ARE A CONCERN AS
WELL...ESPECIALLY INVOF ANY BOUNDARY WHERE LOW WIND PROFILES ARE
VEERING /NORTH AND NORTHWESTERN NEBRASKA AND FROM EARLIER
CONVECTION/.  HEAVY RAINFALL IS A CONCERN...WITH PWATS ALREADY ABOVE
1.50" ACROSS NORTH CENTRAL NEBRASKA...QUICK STORM MOTION MAY LIMIT
ACCUMULATIONS HOWEVER.  ADDITIONAL DEVELOPMENT WILL BE POSSIBLE ON
FRIDAY...AND AGAIN AMPLE INSTABILITY WITH FAVORABLE SHEAR PROFILES
WILL LEAD TO A RISK OF SEVERE STORMS...ESPECIALLY ACROSS NORTH
CENTRAL NEBRASKA.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 321 PM CDT THU AUG 1 2013

30 POPS FORECAST FRIDAY NIGHT AS SURFACE LOW PRESSURE TO BECOME
CENTERED IN FAR NW KANSAS EARLY EVENING. THIS WILL RESULT IN AN
INVERTED TROUGH EXTENDING NW INTO NWRN NEBR AND A WARM FRONT ALONG
INTERSTATE 80. STORM SHOULD DEVELOP NEAR AND NORTH OF THESE
BOUNDARIES AND SAG SOUTH OVERNIGHT.

FOR SATURDAY COOLER HIGH PRESSURE WILL BUILD IN WITH NORTHEAST
WINDS AND HIGHS IN THE UPPER 70S. INCREASING CHANCES THROUGH THE
DAY AND OVERNIGHT. FAVORED THE NAM AND ECMWF WHICH KEEP CLOSE TO
PREVIOUS FORECAST FOR POPS WHILE THE GFS KEEP SATURDAY MAINLY DRY
WITH LOW CHANCES SATURDAY NIGHT.

FOR SUNDAY AND BEYOND...A SEMI STATIONARY FRONT FORECAST TO REMAIN
JUST SOUTHWEST AND SOUTH OF AREA. A FLATTENED RIDGE TO OUR WEST
WILL BRING A SLIGHT NORTHWEST FLOW PATTERN WITH BOUNDARY LAYER AND
MID LEVEL MOISTURE ELEVATED ACROSS THE REGION EACH DAY.
THUNDERSTORMS CHANCES TO REMAIN FAVORABLE THROUGH THE EXTENDED
WITH DAILY CHANCES REACHING 30 TO 40 PERCENT. THE GFS/ECMWF AND
GEM MODELS IN FAIR AGREEMENT ON THIS. WITH PROXIMITY OF SURFACE
FRONT AND ENHANCED POPS...TEMPERATURES TO RANGE BELOW NORMAL
THROUGH THE EXTENDED WITH HIGHS FROM THE UPPER 70S TO LOWER 80S
MOST DAYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 630 PM CDT THU AUG 1 2013

MODELS IN GOOD AGREEMENT WITH FRONTAL BOUNDARY DROPPING SOUTH
SOUTHEAST WILL REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT
TONIGHT. VISUAL FLIGHT RULES OUTSIDE STORM DEVELOPMENT ALTHOUGH
CEILINGS AND VISIBILITY WILL BE DROPPING OVERNIGHT IN THE KVTN
TERMINAL FOR MARGINAL VISUAL FLIGHT RULES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KECK
SHORT TERM...JACOBS
LONG TERM...ROBERG
AVIATION...KECK
Hazardous weather outlook, Aug 1, 4:09 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM CDT THU AUG 1 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-022115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
409 PM CDT THU AUG 1 2013 /309 PM MDT THU AUG 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT
ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE
QUICKLY AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS...AND ALSO ISOLATED TORNADOES. THUNDERSTORMS WILL
BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS...AND SEVERE
WEATHER IS POSSIBLE THROUGH THE EVENING AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY IN
CENTRAL...NORTH CENTRAL AND NORTHWEST NEBRASKA. A FRONT WILL SAG
SOUTH ACROSS NEBRASKA FRIDAY AFTERNOON AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE FRONT.

AFTER FRIDAY...THERE IS A POSSIBILITY OF THUNDERSTORMS EACH DAY
THROUGH THE MIDDLE OF NEXT WEEK AS A FRONT CONTINUES STALLED ON
THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER MOST OF WESTERN AND
NORTH CENTRAL NEBRASKA THIS EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

In the hours before

Special weather statement, Aug 1, 8:45 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT THU AUG 1 2013

NEZ038-020230-
CUSTER NE-
845 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 930
PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MERNA...OR 8 MILES NORTHWEST OF BROKEN
BOW...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL CUSTER COUNTY.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 267 AND 275.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 267 AND 273.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 1, 8:51 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT THU AUG 1 2013

NEZ038-059-020230-
CUSTER NE-LINCOLN NE-
851 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND SOUTHWESTERN
CUSTER COUNTIES UNTIL 930 PM CDT...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF BRADY...OR 16 MILES SOUTH
OF ARNOLD...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ETNA...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Aug 1, 9:07 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             14 NNE BRADY            41.21N 100.26W
08/01/2013  E1.50 INCH       LINCOLN            NE   PUBLIC

&&

BTAYLOR
Special weather statement, Aug 1, 9:19 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 PM CDT THU AUG 1 2013

NEZ058-069-070-020300-
CHASE NE-HAYES NE-PERKINS NE-
819 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERKINS...WESTERN HAYES
AND CHASE COUNTIES UNTIL 900 PM MDT/1000 PM CDT/...

AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANT TO 8 MILES
NORTHWEST OF IMPERIAL TO 10 MILES EAST OF ALVIN...AND MOVING EAST AT
30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  IMPERIAL...
  CHAMPION...
  ENDERS RESERVOIR STATE RECREATION AREA...
  ENDERS...
  WAUNETA...
  WANAMAKER STATE WILDFIRE MANAGEMENT AREA...
  CHURCH GROVE CAMPGROUND...
  CENTER DAM CAMPGROUND...
  AREA A CAMPGROUND...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 62.

ROBERG
Local storm report, Aug 1, 10:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             7 E ERICSON             41.78N 98.54W
08/01/2013  E1.00 INCH       WHEELER            NE   PUBLIC

1050 AM     HAIL             8 SSE BARTLETT          41.78N 98.49W
08/01/2013  E1.75 INCH       WHEELER            NE   EMERGENCY MNGR

            HAIL CAUSED BROKEN WINDOWS AT A FARM HOUSE.

1100 AM     HAIL             11 SE BARTLETT          41.77N 98.40W
08/01/2013  E0.88 INCH       WHEELER            NE   PUBLIC

            DIME TO NICKEL SIZED HAIL FELL ALONG WITH 1.20 INCHES OF
            RAIN.

0200 PM     HAIL             6 NW CROOKSTON          42.99N 100.84W
08/01/2013  E0.88 INCH       CHERRY             NE   PUBLIC

0203 PM     HAIL             4 N CROOKSTON           42.98N 100.75W
08/01/2013  E1.00 INCH       CHERRY             NE   PUBLIC

0205 PM     HAIL             7 WNW BUTTE             42.95N 98.98W
08/01/2013  E1.00 INCH       BOYD               NE   PUBLIC

0227 PM     HAIL             VALENTINE               42.87N 100.55W
08/01/2013  E1.00 INCH       CHERRY             NE   PUBLIC

            TORRENTIAL RAIN ALSO WAS REPORTED.

0245 PM     HAIL             4 ESE EMMET             42.45N 98.74W
08/01/2013  E1.25 INCH       HOLT               NE   PUBLIC

0310 PM     HAIL             6 S ONEILL              42.37N 98.65W
08/01/2013  E1.50 INCH       HOLT               NE   PUBLIC

0327 PM     HAIL             8 N JOHNSTOWN           42.69N 100.06W
08/01/2013  E0.75 INCH       BROWN              NE   PUBLIC

            PEA TO PENNY SIZED HAIL REPORTED. YARD AND NEARBY YARD
            FLOODED FROM HEAVY RAIN.

0330 PM     TSTM WND GST     5 NE JOHNSTOWN          42.62N 99.99W
08/01/2013  E60.00 MPH       BROWN              NE   PUBLIC

            WIND DESCRIBED AS TERRIFIC AND TREMENDOUS. SOME TREE
            LIMBS DOWN. LOTS OF RAIN AND HAIL TO THE SIZE OF DIMES.

0335 PM     TSTM WND GST     9 NE JOHNSTOWN          42.66N 99.93W
08/01/2013  E60.00 MPH       BROWN              NE   PUBLIC

            WIND GUSTS ESTIMATED TO 60 MPH. LOCATION IS 2 MILES WEST
            AND 6 MILES NORTH OF AINSWORTH.

0335 PM     TSTM WND GST     AINSWORTH               42.55N 99.86W
08/01/2013  M66.00 MPH       BROWN              NE   AWOS

            AINSWORTH AIRPORT AWOS MEASURED A WIND GUST TO 66 MPH.

0420 PM     HAIL             8 S EWING               42.14N 98.34W
08/01/2013  M0.25 INCH       HOLT               NE   PUBLIC

            HEAVY RAIN AND PEA SIZED HAIL AT TIME OF REPORT.

0455 PM     HAIL             17 SE CHAMBERS          42.03N 98.51W
08/01/2013  E0.75 INCH       WHEELER            NE   PUBLIC

            PEA TO PENNY SIZED HAIL. MOSTLY PEA SIZED HAIL OCCURRED.
            HEAVY RAIN ALSO OCCURRING AT TIME OF REPORT.

0455 PM     HAIL             10 W MERRIMAN           42.92N 101.90W
08/01/2013  E1.00 INCH       CHERRY             NE   PUBLIC

0520 PM     HAIL             8 S MERRIMAN            42.81N 101.70W
08/01/2013  E1.00 INCH       CHERRY             NE   PUBLIC

0525 PM     HAIL             10 SSE MERRIMAN         42.79N 101.62W
08/01/2013  E1.50 INCH       CHERRY             NE   PUBLIC

0613 PM     HAIL             10 SSE BARTLETT         41.75N 98.48W
08/01/2013  E2.00 INCH       WHEELER            NE   PUBLIC

            HAIL LASTED APPROXIMATELY 10 MINUTES.

0630 PM     HAIL             29 N WHITMAN            42.46N 101.54W
08/01/2013  E1.00 INCH       CHERRY             NE   PUBLIC

0630 PM     TSTM WND GST     18 S HAY SPRINGS        42.42N 102.69W
08/01/2013  E60.00 MPH       SHERIDAN           NE   PUBLIC

            PENNY SIZE HAIL ALSO OCCURRING AT THE LOCATION.

0630 PM     HEAVY RAIN       17 SE CHAMBERS          42.03N 98.51W
08/01/2013  M2.41 INCH       WHEELER            NE   PUBLIC

            REPORT FURNISHED AFTER RAIN ENDED. LOCATION IS

            APPROXIMATELY 6 MILES NORTH AND 3 MILES EAST OF BARTLETT.

0642 PM     HAIL             26 N WHITMAN            42.42N 101.54W
08/01/2013  E1.75 INCH       CHERRY             NE   PUBLIC

            WINDS GUSTED TO 60-70 MPH. TREE BRANCHES DOWN AND WINDOWS
            BUSTED OUT ON HOUSE.

0710 PM     HAIL             17 NW MULLEN            42.22N 101.28W
08/01/2013  E1.50 INCH       CHERRY             NE   PUBLIC

            ALSO HAD 50 TO 60 MPH WIND GUSTS WITH THE STORM

0726 PM     HAIL             2 ENE VALENTINE         42.88N 100.51W
08/01/2013  E0.88 INCH       CHERRY             NE   PUBLIC

0730 PM     HAIL             25 NW MULLEN            42.30N 101.39W
08/01/2013  E2.75 INCH       CHERRY             NE   LAW ENFORCEMENT

            NUMEROUS FUNNEL CLOUDS HAVE ALSO BEEN OBSERVED WITH THIS
            STORM.

0738 PM     FUNNEL CLOUD     11 W MULLEN             42.04N 101.26W
08/01/2013                   HOOKER             NE   LAW ENFORCEMENT

            REPORTED THROUGH LAW ENFORCEMENT.

0750 PM     HAIL             4 W MULLEN              42.04N 101.12W
08/01/2013  E1.50 INCH       HOOKER             NE   PUBLIC

0805 PM     HAIL             9 ESE STAPLETON         41.43N 100.35W
08/01/2013  E1.00 INCH       LOGAN              NE   PUBLIC

0815 PM     HAIL             19 W ELLSWORTH          42.06N 102.66W
08/01/2013  E1.50 INCH       SHERIDAN           NE   PUBLIC

            HAIL LASTED FOR 5 MINUTES

0822 PM     FUNNEL CLOUD     10 NW ARNOLD            41.53N 100.33W
08/01/2013                   LOGAN              NE   LAW ENFORCEMENT

0822 PM     HAIL             10 NW ARNOLD            41.53N 100.33W
08/01/2013  E1.00 INCH       LOGAN              NE   LAW ENFORCEMENT

0825 PM     TSTM WND GST     4 N CHAPPELL            41.15N 102.47W
08/01/2013  E60.00 MPH       DEUEL              NE   TRAINED SPOTTER

0831 PM     HAIL             8 E BROKEN BOW          41.41N 99.48W
08/01/2013  E0.88 INCH       CUSTER             NE   PUBLIC

0832 PM     HAIL             MERNA                   41.48N 99.76W
08/01/2013  M0.88 INCH       CUSTER             NE   FIRE DEPT/RESCUE

0859 PM     HAIL             14 NNE BRADY            41.21N 100.26W
08/01/2013  E1.50 INCH       LINCOLN            NE   PUBLIC

&&

BTAYLOR
Local storm report, Aug 1, 10:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND GST     HERSHEY                 41.16N 101.00W
08/01/2013  E60 MPH          LINCOLN            NE   TRAINED SPOTTER

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:04 PM CDTTornado WarningLBFCherry, Grant, Hooker26 min
Aug 1, 7:25 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry50 min
Aug 1, 7:28 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan62 min
Aug 1, 7:33 PM CDTTornado WarningLBFCherry, Hooker27 min
Aug 1, 7:52 PM CDTSevere Thunderstorm WarningLBFCuster, Logan38 min
Aug 1, 8:01 PM CDTSevere Thunderstorm WarningLBFHooker44 min
Aug 1, 8:03 PM CDTSevere Thunderstorm WarningLBFCuster42 min
Aug 1, 8:05 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden40 min
Aug 1, 8:15 PM CDTSevere Thunderstorm WarningLBFCuster45 min
Aug 1, 8:24 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln51 min
Aug 1, 8:29 PM CDTSevere Thunderstorm WarningLBFGarden61 min
Aug 1, 8:43 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith, Perkins47 min
Aug 1, 8:58 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln47 min
Aug 1, 9:01 PM CDTAreal Flood AdvisoryLBFCuster6 hr
Aug 1, 9:18 PM CDTTornado WarningLBFCuster27 min
Aug 1, 9:26 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Perkins49 min
Aug 1, 9:57 PM CDTSevere Thunderstorm WarningLBFLincoln48 min
Aug 1, 10:25 PM CDTAreal Flood AdvisoryLBFCuster, Lincoln, Logan6 hr
Aug 1, 10:51 PM CDTAreal Flood AdvisoryLBFLincoln6 hr
Aug 1, 11:11 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.